MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø58 TWO-HOLES; CEMENTLESS ACETABULAR SHELL

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø58 TWO-HOLES; CEMENTLESS ACETABULAR SHELL
Catalog Number 01.32.158DH
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional comment provided by the surgeon: part of the learning curve with amis - had the same problem when doing daa without amis leg positioner, patient was very muscular, less than optimal exposure, used straight impaction handle, surgeon will join local expert for amis to gain tips and tricks, we will plan to go through the amis education program (amis lc and surgeon to surgeon) at the beginning of 2019.Batch review performed on 04 december 2018: lot 172588: (b)(4) items manufactured and released on 28-sep-2017.Expiration date: 2022-09-20.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director on nov 30, 2018: acetabular component revision few days after implantation due to inaccurate positioning.Reasons for this may be due to patients' and/or surgical factors.There is no reason to suspect a faulty device.
 
Event or Problem Description
Post-op x-ray revealed extremely vertical cup (inclination of around 68 degrees), the joint was stable and the shell was well fixated (good primary stability achieved intra op), but the surgeon decided to revise the implant on (b)(46 2018 (7 days after primary surgery).Revision through amis approach was performed, misplaced 58 mm cup was removed, reaming performed and a new 60mm mpact was implanted.

Brand Name
CUP: MPACT ACETABULAR SHELL Ø58 TWO-HOLES
Common Device Name
CEMENTLESS ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8133921
Report Number3005180920-2018-00961
Device Sequence Number13925134
Product Code LPH
UDI-Device Identifier07630030810893
UDI-Public07630030810893
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2022
Device Catalogue Number01.32.158DH
Device Lot Number172588
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2018
Initial Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight92